Quick Answer: Is There A Decongestant That Doesn’T Raise Blood Pressure?

What can I take for sinus congestion with high blood pressure?

If you have high blood pressure, a saline nasal spray is recommended.

This product does not contain any medication that may interfere with or cause your blood pressure to rise.

Use a saline nasal spray to moisten the nasal passages and relieve congestion as recommended on the manufacturer’s packaging..

What is the most effective sinus decongestant?

Best Overall: GoodSense Nasal Decongestant One tablet of this non-drowsy formula every four hours—but no more than six tablets in 24 hours—promises to temporarily ease any sinus congestion and pressure that comes along with colds, hay fever, and allergies.

Can I take a decongestant daily?

Is it safe to take for a long time? Decongestants should only be used for a short time, usually less than 10 days. If you take them for longer, you’re more likely to get side effects. Only take pseudoephedrine for longer than 10 days if a doctor has said it’s OK.

Does coricidin have a sinus medicine?

Uses of Coricidin D Cold/Flu/Sinus: It is used to treat nose stuffiness. It is used to ease allergy signs. It is used to ease pain and fever.

Is Claritin safe for high blood pressure?

For allergy sufferers with heart disease, medicines such as Allegra, Zyrtec or Claritin should be safe. However, medicines containing decongestants — including Allegra-D, Zyrtec-D and Claritin-D — could increase your blood pressure and heart rate or interfere with your heart medication.

What is the best decongestant for high blood pressure?

Coricidin HBP is the #1 selling† brand of powerful cold medicine specially formulated for those with high blood pressure. According to the American Heart Association (AHA), nasal decongestants in common cold medications may raise one’s blood pressure.

How much do decongestants raise blood pressure?

Oral Decongestants Pseudoephedrine is a common ingredient in more than 135 medications and has proved effective in treating nasal congestion. The drug was found to elevate BP in a 2005 meta-analysis that showed it significantly increased systolic BP (0.99 mm Hg) and heart rate (2.83 beats/min).

Can sinus congestion raise your blood pressure?

If your allergies cause nasal congestion at night, they could interfere with your breathing when you sleep. This can promote, or worsen, the type of gasping-for-breath snoring known as sleep apnea, which can raise blood pressure.

What are the side effects of a decongestant?

Side effects of nasal decongestants include:Burning.Stinging.Sneezing.Dryness.Local irritation.Rebound congestion (Rhinitis medicamentosa)High blood pressure.Fast heartbeat.More items…

Can I use Flonase with high blood pressure?

Can FLONASE products increase blood pressure? When used as directed, FLONASE products do not increase blood pressure.

Does Sudafed dry up mucus?

“Decongestants dry up the mucus that collects in the back of the throat as a result of the infection. Expectorants melt the mucus.” Look for over-the-counter decongestants that contain pseudoephedrine or phenylephrine, such as Sudafed. “I recommend taking this in the morning only.

Can I use Vicks Vapor Rub with high blood pressure?

If you suffer from cold, cough or flu symptoms, try Coricidin HBP products. Topical nasal decongestants such as Afrin (oxymetazoline), Neo-Synephrine (phenylephrine), Privine (naphazoline), and Vicks VapoRub Inhaler (l-desoxyephedrine/levmetamfetamine) can also cause an increase in blood pressure.

Will Benadryl raise blood pressure?

Benadryl may cause a drop in blood pressure which may cause symptoms such as dizziness and increase your risk of falls.

Can you take decongestant if you have high blood pressure?

Advertisement. To keep your blood pressure in check, avoid over-the-counter decongestants and multisymptom cold remedies that contain decongestants — such as pseudoephedrine, ephedrine, phenylephrine, naphazoline and oxymetazoline. Instead: Choose a cold medication designed for people who have high blood pressure.

What is a natural decongestant?

9 Ways to Naturally Clear Up Your CongestionHumidifier.Steam.Saline spray.Neti pot.Compress.Herbs and spices.Elevated head.Essential oils.More items…•

Are decongestants bad for your heart?

Pseudoephedrine Decongestants In most people the increase is small, and millions of people use it each year with no trouble. Over the years, though, there have been reports of heart attacks, strokes, disturbed heart rhythms, and other cardiovascular problems with use of pseudoephedrine.

What drugs should be avoided in heart failure?

Heart failure medicine dos and don’ts: What to avoidNon-steroidal anti-inflammatory drugs (NSAIDS). … Cold and cough medicines with pseudoephedrine or phenylephrine. … Alka-Seltzer® – this has too much sodium (salt).Calcium channel blockers such as diltiazem (Cardizem) or verapamil (Calan, Verelan). … Before you take any medicine, herb, or supplement, call your doctor.

What is the difference between an antihistamine and a decongestant?

If you have nasal or sinus congestion, then a decongestant can be helpful. If you have drainage — either a runny nose or postnasal drip or itchy, watery eyes — then an antihistamine may be helpful. Over-the-counter antihistamines often make people drowsy; decongestants can make people hyper or keep them awake.

What decongestant is safe for heart patients?

In the drug realm, antihistamines such as diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), cetirizine (Zyrtec), and loratadine (Claritin) can help with a stuffy nose are safe for the heart. Nasal sprays deliver a decongestant right where you need it.

Is it better to take a decongestant or not?

Pressure worries aside, decongestants — while they help relieve symptoms — should be used with caution. Unless your doctor tells you otherwise, it’s generally not a good idea to take oral or nasal decongestants of any type for a long period of time.

Can you take Mucinex DM with high blood pressure?

Yes, it’s fine for you to take Mucinex DM if you have high blood pressure. It contains two active ingredients: dextromethorphan and guaifenesin. Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.